Alert archive / Nevada / Lake Wind Advisories in 2021
Lake Wind Advisory 27, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Apr 21, 2021, 8:47 AM PDT for 4 counties in Nevada. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2021, 8:47 AM PDT (15:47 UTC)
- Expired
- Apr 21, 2021, 7:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Reno, NV
Counties Churchill County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 52 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 3.8 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2607 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
348 WWUS75 KREV 211547 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 847 AM PDT Wed Apr 21 2021 NVZ004-220200- /O.NEW.KREV.LW.Y.0027.210421T1547Z-210422T0200Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 847 AM PDT Wed Apr 21 2021 ...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING FOR PYRAMID LAKE... * WHAT...North winds 15 to 20 mph with gusts around 30 mph. Waves 1 to 3 feet, highest on the mid-lake waters and southern shores. * WHERE...Pyramid Lake. * WHEN...Until 7 PM PDT this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Apr 21, 2:53 AM PDT, 5 hours 54 minutes earlier.
Area forecast discussion, Apr 21, 2:53 AM PDT, 5 hours 54 minutes before
Area Forecast Discussion National Weather Service Reno NV 253 AM PDT Wed Apr 21 2021 .SYNOPSIS... Shower coverage mainly south of Highway 50 this morning will diminish as breezy north winds spread drier air into the region. After a cooler day, warmer conditions return Thursday and Friday with more typical afternoon breezy conditions. A late season winter storm will bring strong winds and periods of valley rain and mountain snow this weekend into early next week. && .SHORT TERM... Latest satellite imagery showed the compact upper low finally beginning to track southward at a little faster clip as the next shortwave upstream approached the Pacific Northwest. Showers and associated gusty outflow winds along the I-80 corridor will gradually taper as new shower development occurs farther south from Alpine/Mono Counties eastward to Mineral/southern Churchill counties (as the deformation zone shifts southward). Isolated thunderstorms are still possible close to the core of the low, mainly later this morning into the afternoon near the Sierra crest, although overall shower coverage east of the crest will be diminishing during the afternoon, as steering winds push most of the showers out of the area (either west of the crest or into central/southern NV. It will be cooler today with breezy north winds and decreasing cloud cover from north to south. Areas of blowing dust in the Basin and Range should settle down early this morning as the very tight pressure gradient relaxes a bit. While temperatures will be cooler today and RH generally higher, the Chalfant/Hammil Valleys and the Swall Meadows area could still experience near critical fire weather conditions. Northerly flow will likely channel here with gusts 30-35 mph. A weak shortwave ridge moves across CA-NV Thursday and Friday with warmer daytime temperatures and dry conditions. Modest northwest winds aloft and good mixing will keep breezy winds going each afternoon/evening. So the enhanced chop today on Pyramid Lake will persist into Friday. Hohmann .LONG TERM...Saturday through next week... A late season Pacific storm system will move into the region this weekend into early next week, bringing strong gusty winds, colder temperatures, valley rains and mountain snow. Forecaster confidence continues to increase regarding this pattern change. GFS and EC ensembles continue to increase the chances of seeing the storm make landfall in California and push precipitation into the Sierra and even into western Nevada on Sunday. There is a low chance (less than 25%) that the storm could split to the south, with much less impact to our area, but at this time it's most likely that this storm will hit. Winds will increase Saturday into Sunday, with widespread valley gusts up to 40-50 mph. Saturday's winds will be strongest north of US-50, then shift to south of US-50 on Sunday. Impacts to air travel, high-profile vehicles, and lake recreation are highly likely (90% chance), with a low chance (around 20%) of damaging winds. Some light precipitation will move into northeast California late Saturday, but the bulk of the moisture will push into the region on Sunday as the Pacific moisture plume moves inland. Latest model consensus has the most likely precipitation in the Sierra around 0.5- 1.0", with up to around 1.5" along the Sierra Crest. We should see some periods of shadowing and light spillover into western Nevada, with generally less than 0.10" into the valleys of western Nevada and up to 0.25" in northeast California. With snow levels coming down to around 5500ft Sunday night, we could see a few inches of snow down to Lake Tahoe level and higher amounts of 6-12" of snow at Sierra pass level. Several inches of snow are expected in the Eastern Sierra of Mono County as well, but the heaviest snow will likely be north of Tioga pass. Below normal temperatures are in store for Sunday and Monday, with highs in the 50s for western Nevada and 40s in the Sierra. Temperatures will start to warm back up to near average by the middle of next week as a ridge builds back over CA/NV. -Hoon && .AVIATION... Low pressure moving over the region will continue to bring scattered showers, pushing south through the day with mainly areas south of US-50 by later this morning. This includes a 30% chance for a dusting of snow around KMMH this morning. Periods of LLWS are also possible through this morning for KMMH, mainly before 15z. Brisk north winds are in store for today across the region with gusts up to 20-25kts. There is some blowing dust over west-central Nevada this morning around KNFL with minor reductions to visibility. Scattered showers will continue through the day in Mono-Mineral counties, although focus will shift mainly west of the crest with a slight chance of thunder for areas along and west of the Sierra Crest this afternoon. Quieter weather is expected for Thursday-Friday, with a stronger Pacific storm system moving into the region this weekend. This storm system will bring strong gusty winds, LLWS, mountain snow and valley rain. -Hoon && .REV Watches/Warnings/Advisories... NV...None. CA...None. && For more information from the National Weather Service visit... http://weather.gov/reno
Nearby
Lake Wind Advisories in Nevada, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.